Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from umbilical hernia and hydrocephalus. Suffering loss of appetite, nausea, stomach pain. what is wrong with me?

Hello, I have an umbilical hernia and I have hydrocephalus , and as a result of that I have a VP shunt. About two weeks ago, I loss my appetite and started to become nauseous. The smell of food was making me sick. I started to feel weak and tired, sometimes I cannot stand up too long. As far as eating, my appetite comes and goes. For a while I would eat just fruit and soup. Sometimes when I eat more solid food it makes my stomach hurts more as if I have to trow up. What do you think is wrong?
Asked On : Mon, 4 Jun 2012
Answers:  1 Views:  172
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General Surgeon 's  Response
Hi ! As you have got a Ventriculo-peritoneal shunt , your abdomen is prone to infection due to this. Any infection in the abdomen (peritonitis) will reduce the appetite, will make you feel nauseous and will hurt your abdomen if touched or if irritated.
Another possibility is blockage of the shunt causing increased intra cerebral pressure causing nausea and vomiting with feeling of tiredness.
If the symptoms persist or increase , then I would suggest you to see your treating doctor without any delay for further check up and needful.
Wishing you an early recovery.
Answered: Fri, 31 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor